MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-08
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 4.50x8mm nc trek balloon dilatation catheter (bdc) was prepped per instructions for use (ifu) during the procedure to treat a lesion in a saphenous vein graft, the bdc was advanced to the target lesion without issue.The balloon was inflated to 22 atmospheres (atm) the first time without issue; however, during the second inflation to 22 atm, the balloon completely failed to deflate.It is unknown how long negative pressure was held.The inflated balloon was attempted to be removed with the guide catheter and guidewire (gw) as a single unit; however, during removal, the tip of the balloon catheter where the marker is and the balloon separated, and remained completely inflated.A gw was advanced to poke a hole in the balloon; however, this did not work, so a a cutting balloon was advanced to deflate and crush the separated portion into the vessel wall, followed by implantation of a non-abbott stent to pin the separated portion to the vessel wall and to complete the treatment to the lesion.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.It was reported by the account that balloon was inflated twice to 22 atmospheres (atms).It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm; therefore, rbp was exceeded.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported separations, entrapment of device, device embedded in tissue or plaque and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16091477
Report Number2024168-2023-00042
Device Sequence Number6640177
Product Code LOX
UDI-Device Identifier08717648152092
UDI-Public08717648152092
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012454-08
Device Catalogue Number1012454-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING BALLOON; GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown